ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Vyvanse
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Vyvanse (lisdexamfetamine dimesylate)

Reply
 
Thread Tools Display Modes
  #1  
Old 05-27-09, 11:23 AM
Revolutionary Revolutionary is offline
Newbie
 

Join Date: May 2009
Location: Florida
Posts: 1
Thanks: 0
Thanked 0 Times in 0 Posts
Revolutionary is on a distinguished road
Is 20 mg of Vyvanse enough?

I'm a 21 year-old, college student recently diagnosed with ADHD.

I've been taking 20 mg of Vyvanse for just over two weeks, and other than dry mouth and headahces, I'm not sure the meds are strong enough. Certain days I feel like my inability to concentrate is alleviated slightly, but the contribution is minute and finite; the state lasts 3 hours at the most.

I've searched several sites that all consider 30 mg to be the standard starting dosage for a patient; they also mention that people increase their dosage from 30 mg. I can't figure out why my therapist would only prescribe me 20 mg, mind you I go back in 2 weeks that will mark taking the drug for a full month.

So, my questions are:

- Is anyone else only on 20 mg of Vyvanse? (Or, did anyone else start on 20 mg?)
- What are some of the ways you knew you were on the right dosage? Is there a process?
- Are there any speculations as to why I'm starting with 20 mg and not 30 mg? (I'm a 5'5'', 117 lb. female)
- (And as an aside) can I take anything for my headaches--Ibuprofen, Alieve, or Tylenol--while on Vyvanse?

Thank you for your help!
Reply With Quote
  #2  
Old 05-27-09, 11:55 AM
vague107 vague107 is offline
Member
 

Join Date: Feb 2009
Location: GA
Posts: 83
Thanks: 17
Thanked 2 Times in 2 Posts
vague107 is on a distinguished road
Re: Is 20 mg of Vyvanse enough?

20mg is quite low. I didn't even know there was less than 30. I think 30 mg is equivalent to adderall 10 mg if I'm not mistaken? But you will probably have to increase the dose soon, its just a starting point. I'm also an (almost) 21 year old college student, around the same h/w (5'4", 107). I started on adderall 10 mg, then switched to vyvanse 50 mg, which was ~ to somewhere between adderall 15-20mg I believe.

As for the dry mouth/headaches - both never went away, and only get worse with dose increase. Just personally speaking here, I'm getting off vyvanse and all amphetamines for good because they caused me to get extreme jaw clenching, which is now causing chronic daily migraines (aka life = hell and you can kiss all productivity goodbye).

So I'd watch that. I was taking tylenol, max dose every day for a while there, but that didn't even work and that's no good for your liver. I can't take any of the others because I have problems with stomach ulcers, and long term use of those can cause that. I wouldn't get into the habit of taking any painkiller on a long term basis, as they can also cause "rebound" headaches - headaches from those painkillers themselves, as they wear off.

Just some info I wish I knew before I started vyvanse. I also found that I eventually got used to every dose increase, and a day without vyvanse felt worse than baseline (before I ever started it). Good luck in whatever you decide to do! I hope it definitely works out better for you than it did for me.
Reply With Quote
  #3  
Old 05-27-09, 06:06 PM
SmokeyDaBear343 SmokeyDaBear343 is offline
Newbie
 

Join Date: Apr 2009
Location: United States
Posts: 7
Thanks: 0
Thanked 3 Times in 1 Post
SmokeyDaBear343 is on a distinguished road
Re: Is 20 mg of Vyvanse enough?

i started out at 20 mg for the first 2 days and was supposed to increase by 20 mg every 3 days. So far im up to 60 mg and it seems to be working out. The 20 mg would only last me a few hours. When I upped it to 40, it lasted around 6 hours or so. Now that I am at 60 I can get a pretty good part of my day without crashing. Overall 20 mg is a very low dose that is not very effective, even for a child.
Reply With Quote
Sponsored Links
  #4  
Old 05-28-09, 12:08 AM
nzkiwi nzkiwi is offline
Contributor
 

Join Date: Nov 2006
Location: Rockford, il
Posts: 425
Thanks: 0
Thanked 13 Times in 11 Posts
nzkiwi is on a distinguished road
Re: Is 20 mg of Vyvanse enough?

Generally 30mg is the standard starting dose. Originally vyvanse was only offered in three strengths(30,50 & 70mg). I believe they added dosage strengths to help with titration(making small adjustments). Also many doctors wanted to start their patients(especially children) on a lower initial dose(20mg).

I think it is smart that your therapist started low, you never know how a person is going to react to a medicine. Everyone reacts differently and their is no standard one dose fits all. For some people 20mg may be all they need, others may need an excess of 70mg.

Finding the correct dose is weighing side effects versus results. I believe the doctor will keep increasing the dose until undesirable side effects occur, then at that point will drop the patient back down to the previously effective dose.

The benefits you should be looking for are depend some what on your diagnosis. Generally improvements should include better concentration, follow through, less procrastination, hyperactivity, etc. Your overall day to day functioning should be your guide.
__________________
"I'm not a doctor, but I did stay at a holiday Inn express last night"
Reply With Quote
  #5  
Old 05-28-09, 11:57 AM
Dlock Dlock is offline
Newbie
 

Join Date: May 2009
Location: Central, NJ
Posts: 3
Thanks: 0
Thanked 0 Times in 0 Posts
Dlock is on a distinguished road
Re: Is 20 mg of Vyvanse enough?

YES, Our son was started on a 20mg dose. He is recently diagnosed (slight adhd)and he has been on it 4 days. He is thirsty all the time, has been getting dizzy but he hasnt complained of any headaches. He is carrying around protien bars and he always preferred water, he is to eat them when he gets the dizzy/weak feeling.

He is a big 12 yr old at 135lb and 5'7".. since taking he has been complaing about being dizzy/weakness. He stated he felt very dizzy when he stood up to go to classes. He also had a short black out a his locker but ate a protein bar and felt better. He also stated that he felt diff. and said if the dizzyness goes away he "felt better". We called in to the doctor and they said to continue for a wk.

My observation, he is on the coch all the time... Does he listen better - yes, but he is so lazy he didnt even want to go to sports practice which usally he cant wait for...said he felt dizzy.. what is going to happen to sports?? is the dizzyness to go away?

Hope this helps in some way

another note, water and food with the medicine no vitamin C
Reply With Quote
Reply

Bookmarks

Tags
dosage, headaches, stude, vyvanse, vyvanse effects


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
vyvanse to concerta blacktiestudios Concerta 2 01-26-12 07:05 PM
Vyvanse = Adderall CaptainADHD Vyvanse 12 10-27-11 01:51 PM
Vyvanse worked great except...PLease Read and help blacktiestudios Vyvanse 16 03-25-11 09:11 PM
Vyvanse unsure 2nd trial/error blacktiestudios Vyvanse 5 10-09-10 10:37 PM
Vyvanse Diary prodrift101 Vyvanse 1 04-22-09 02:04 PM


All times are GMT -4. The time now is 02:26 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
(c) 2003 - 2014 ADD Forums